Jump to content
Sign in to follow this  
tiredtess

ECT in the 1970s

Recommended Posts

tiredtess

when I was hospitalised  back in the 70s the consultant and his registrar were acknowledged Christians. How can Christian Drs inflict ECT on a fellow human being?

t

PS Sorry I still don't know how to add my signature to posts and hope i have not posted in the wrong place etc, plain stupid


ADs for over 40 yrs most of that time on Parstelin an MAOI. In recent years have taken Citalopram for a short time then Venlafaxine ER 75mg then 37.5. Tapered down from that over many months until zero about three weeks a go.

Brain zaps (big and small), tearful, stomach upset, aches and pains etc

Share this post


Link to post
gigi63

Tiredtess,  ignorance to the truth.  That is how. 

Share this post


Link to post
ChessieCat

Christians are human and like most people want to try to help people.  Your experience was 40+ years ago.  I think that there would be a lot more knowledge about ECT now than there was back then.  And I imagine that there were Christian doctors prescribing thalidomide (drug that was widely used by pregnant women in the late 1950s and early '60s to relieve nausea and as a sedative, but it was later shown that women who took the drug in early pregnancy were at increased risk of having a child with physical abnormalities) because they thought it was safe.

 

My doctor is a Christian who I have been seeing since the early 1980s when I moved to the area.  My counsellor (cannot prescribe) suggested Pristiq 50mg.  Doctor prescribed it.  Counsellor then suggested increase to 100mg.  Doctor prescribed it.  Soon after my diastolic blood pressure increased a lot (24 hour halti monitor).  Doctor doubled my blood pressure medication.  Doctor did not make the connection that the increased Pristiq dose had caused the BP to increase.  It was several years later that I made the connection myself.


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
ChessieCat
1 hour ago, tiredtess said:

when I was hospitalised  back in the 70s the consultant and his registrar were acknowledged Christians. How can Christian Drs inflict ECT on a fellow human being?

t

PS Sorry I still don't know how to add my signature to posts and hope i have not posted in the wrong place etc, plain stupid

 

2 minutes ago, gigi63 said:

Tiredtess,  ignorance to the truth.  That is how. 

 

If you wish to continue this discussion I suggest that you create a topic in one of the other forums so that this topic is not taken off track.  If/when you do that, please let me know and I will move the above posts to that topic.

 

Thank you.


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post
gigi63

As I said and firmly believe, absolute ignorance of the truth.  

Share this post


Link to post
ChessieCat

Topic has been moved.


REMINDER TO SELF:

I don't need the drug now, but my still brain does.

ADs:  25 years - 1 unknown, Prozac (caused muscle weakness), Zoloft/sertraline; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after)

Pristiq:  50mg 2012, 100mg beg 2013 (mild Serotonin Toxicity)

Began tapering Oct 2015  Current from 17 Oct 2020:  Pristiq 0.56 mg (compounded + liquid)

My tapering program

My Intro (goes to my tapering graph)

My website - includes my brief history + links to videos & information on the web

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.

Share this post


Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy